Addiction to Drugs/please advice
QUESTION: Dear Madam,
My name is simona. I am 27 years old. I have been suffering from social anxiety disorder (social phobia). It is the fear of going to public places like malls, buses, railway station, and school, offices, facing and talking to people. These activities causes me huge anxiety
I went for a psychiatric treatment for on 20th January 2014. I was prescribed the following medicine:
Depran –H ( 1 tablet daily) which comprises the following two medicines as follows:
1.Clonazepam- 0.25 mg
2.Escitalopram ( may be its also called Lexapro) – 10 mg.
I took the above medicine till 20th November 2014.
Now, I want to go for a homeopathic treatment for anxiety. so I asked my doctor to taper (withdraw) depran-h. For tapering he prescribed the medicines as follows-
1.Escitalopram (10mg) 1 tablet daily for 20 days.
2.Clonazepam (0.25mg) 1 tablet daily for 5 days and then half tablet daily for next 10 days.
Discontinue all med. thereafter.
Now, what I want to ask is weather this is a proper way of tapering medicine in my case. It will take only 20 days to taper the treatment , which I took for 10 months. Is it is not a very short time period? I have heard that anti-depressants should be tapered very slowly.
Please advice. I do not want to face the withdrawal symptoms. Please guide, I suffered a lot because of my illness.
I agree with you, that this is too fast a taper. I also did some research, and I am sending you a link, below, in regards to tapering off antidepressants. Several psychiatrists I have spoken to in the past about antidepressants actually recommend a slow tapering over about 4-6 weeks. The symptoms and side effects of a faster taper can be pretty uncomfortable. The same goes for the clonazepam, which is a benzodiazepine. It must be done slowly, gradually, or you can have very uncomfortable symptoms such as headache, nausea, vomiting, dizziness, sleep disturbances, visual disturbances, just to name a few. It is a good thing you are not on very high doses of these, but yet your body is accustomed to them and until you can "reboot" your central nervous system your body will react poorly. Can you contact the doctor and tell him of your concern? I have seen people taken off of these kinds of drugs too fast, higher doses of course, but they became quite ill. Do you think your doctor will give you a few more weeks of time with giving you a few more pills? If not, could you find a doctor who will? Can your pharmacist help by calling the doctor? Sometimes doctors will listen to pharmacists better than the patient. Also, I am curious as to why you want to take a homeopathic route; just curious. But you don't have to answer that. If you are unsuccessful getting the doctor to help you is it possible to get the homeopathic practitioner to aid you in tapering off? I hope I have helped a little. I can advise you, but I wish I could do more. You were very smart to question this. Below is the link; look through the whole site of Q&A and it even gives a chart on how long each antidepressant should take to get out of your system. Let me know if you need further help.
CLICK or go here: http://www.health.harvard.edu/newsletters/Harvard_Womens_Health_Watch/2010/Novem
---------- FOLLOW-UP ----------
QUESTION: Dear Madam,
My name is Simona. I mailed you a few days ago. Thank you for answering my question so well. Also, you asked me a question that “why I am going for homeopathic treatment for social anxiety?” I have done a lot of internet research on social anxiety disorder. From that, I found that homeopathic treatment is one of the best treatment for this kind of disorder. Not only it cures it completely but also it gives long lasting results (disorder is treated completely and symptoms never comes back). Also there are no side effects. Whereas in case of psychiatric treatment with anti-depressants symptoms comes back as soon as the medicines are stopped and there are side effects also. Homeopathic treatment is one of the best option because it addresses the underlying root causes. But perhaps people are unaware of this and go for conventional treatment without giving it a try.
Please try to answer one more question of mine. I have read that allopathic treatment for social anxiety does not heals, just hides the symptoms superficially and symptoms comes back when the medicines are stopped and one is supposed to take medicines for lifelong. Please throw some light on that.
Also tell weather suddenly stopping allopathic medicines brings back the symptoms which are cured so far?
Sorry for the late reply.
Yes of course I recall your question. The answer to this one is, 'yes', you are correct in that allopathic or empirical treatments are effective only when the treatment or medication is used, except perhaps in the case of an antibiotic, which kills the invading bacterium. I understand your reasoning; I was just questioning, hoping that you weren't suffering from a bad reaction to a medication. Homeopathy is probably the way that God, our Creator designed us to care for our bodies, and what a long way we have come from that!! Also, homeopathy uses herbs and plants as well as some supplements and other modalities, so it is all-encompassing, so to speak.
I wish you well, and if I can help you in the future I hope you will call upon me.